Hail, Cooke
- When
- September 18, 3:40 PM CST
- Where
- Cooke County, Callisburg
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -97.020
Nickel-sized hail was reported in Callisburg.
A southward moving cold front and an upper level trough combined to aid in the development of a line of severe thunderstorms that primarily affected locations east of Interstate 35. Damaging winds up to 60 mph were the main hazard with this event, but there were also several reports of hail up to the size of golfballs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A southward moving cold front and an upper level trough combined to aid in the development of a line of severe thunderstorms that primarily affected locations east of Interstate 35. Damaging winds up to 60 mph were the main hazard with this event, but there were also several reports of hail up to the size of golfballs. The damage associated with the high winds was primarily to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 18, 1:50 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SUN SEP 18 2011 .DISCUSSION... EXPECTING SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT ACROSS PARTS OF NORTH TEXAS THIS AFTERNOON AND EVENING. WEAK COLD FRONT WAS JUST BEGINNING TO ENTER MONTAGUE AND YOUNG COUNTIES AND SHOULD BE A FOCUS FOR SIGNIFICANT THUNDERSTORMS DEVELOPMENT BY 4 PM. OTHER THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND EVENING AS STRONG HEATING HAS MOSTLY ERODED A WEAK CAP. SOME OF THE STORMS ARE LIKELY TO BECOME SEVERE WITH A LARGE HAIL AND DAMAGING WIND POTENTIAL. SEE THE AWUFWD PRODUCT ISSUED AT 213 PM CDT FOR A TECHNICAL DISCUSSION OF FACTORS THAT WILL AFFECT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. POPS IN MANY AREAS TONIGHT WILL RANGE FROM 50 TO 60 PERCENT. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST LATER TONIGHT AND EARLY MONDAY AS THE COLD FRONT BRINGS DRIER AND MORE STABLE AIR TO THE AREA AND SUBSIDENCE BEHIND THE UPPER WAVE CLEARS THE SKIES. HIGHS WILL BE IN THE 80S IN MOST AREAS MONDAY AND TUESDAY...WITH LOWS IN THE 50S AND 60S MONDAY NIGHT AND TUESDAY NIGHT. THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT MOVES SOUTH FROM OKLAHOMA. THIS FRONT WILL HAVE MUCH LESS LOW LEVEL MOISTURE AVAILABLE...BUT PERHAPS SLIGHTLY BETTER UPPER LEVEL FORCING. WILL LIMIT POPS TO NO HIGHER THAN 30 PERCENT FOR THE WEDNESDAY AND THURSDAY SYSTEM. DRY WEATHER EXPECTED FOR FRIDAY - SUNDAY PERIOD WITH HIGHS MOSTLY IN THE 80S AND LOWS IN THE 50S. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 64 88 66 / 50 10 0 0 5 WACO, TX 67 89 61 88 61 / 50 20 0 0 5 PARIS, TX 66 85 60 86 61 / 60 5 0 0 5 DENTON, TX 63 86 57 89 60 / 50 5 0 5 5 MCKINNEY, TX 63 86 56 87 59 / 60 10 0 0 5 DALLAS, TX 70 86 65 89 67 / 50 10 0 0 5 TERRELL, TX 67 85 61 87 63 / 60 20 0 0 5 CORSICANA, TX 68 87 63 87 64 / 60 20 0 0 5 TEMPLE, TX 68 89 61 89 61 / 50 20 0 5 5 MINERAL WELLS, TX 63 86 56 89 60 / 50 5 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT SUN SEP 18 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 PM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FREQUENT LIGHTNING WILL OCCUR WITH THE STORMS. IN ADDITION...THE SEVERE THREAT INCLUDES DAMAGING WINDS AND SEVERE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY FOR THE SOUTHEASTERN AREAS AS A COLD FRONT PUSHES THROUGH THE REGION. THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY THROUGH THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING HOURS AS THE STORMS DEVELOP AND MOVE SOUTHEAST.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN SEP 18 2011
TXZ161-182100-
LIMESTONE TX-
337 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LIMESTONE COUNTY
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GROESBECK...MOVING NORTHEAST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3140 9661 3169 9643 3142 9624 3138 9631
3136 9632 3130 9644
TIME...MOT...LOC 2037Z 216DEG 7KT 3142 9646The Dallas/Ft Worth radar (KFWS), 128 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
20 hail, 19 thunderstorm wind. Local standard time, as filed.
Nickel-sized hail was reported in Callisburg.
Penny-sized hail was reported in Oak Ridge.
Quarter to golfball-sized hail fell in Oak Ridge.
Nickel-sized hail was reported 3 miles south of Gorman.
Several trees were blown down in Ambrose due to high winds.
Power lines were blown down and outbuildings were damaged in Allen due to high winds.
Quarter-sized hail fell at the intersection of Highway 75 and Park Blvd.
Severe thunderstorm winds knocked down large trees and large tree branches in Murphy. Also, several power poles were either snapped or leaning in the city.
Thunderstorm winds gusted up to 60 MPH.
Half dollar-sized hail fell at the intersection of Interstate 635 and Royal Lane.
Quarter-sized hail fell at the intersection of Interstate 635 and Highway 86.
Multiple trees were blown down due to high winds about 5 miles south of Cumby.
Golfball-sized hail fell at the intersection of Interstate 635 and Royal Lane.
Powerlines and a large tree blocked a highway about 4 miles southwest of Sulphur Springs.
Large tree limbs were blown down due to high winds.
A 60 MPH wind gust was reported near Joe Pool Lake.
A 70 MPH wind gust was reported in Seagoville.
A large tree was split at the base due to high winds.
The roof and door of a large barn along Duncanville Road in Cedar Hill was torn off by severe thunderstorm winds. Trees in the area were also knocked down. Another home in the area also received extensive wind damage. Officials reported about 2 dozen barns and homes in the area has some type of wind damage.
A large tree was blown down along Farm-to-Market Road 1991 east of Clifton.
Thunderstorm winds were estimated to be near 60 MPH. Power outages were also reported.
Large tree limbs were blown down on County Road 1114 near the Johnson County line.
Large tree limbs were blown down in residential areas of Gun Barrel City.
Large tree branches and power lines were blown down due to high winds.
A large tree was blown down along County Road 1450 WSW of Itasca.
A large tree was blown down along County Road 4247 south of Itasca.
A large tree was blown down east of Marlin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346256, 346255, 346257, 348844, 348843, 348845, 348846, 348847, 348849, 348850, 348853, 348851, 348852, 348854, 348855, 349599, 348856, 348857, 348858, 348860, 348861, 348862, 348863, 348933, 348934, 348935, 348936, 348938, 349604, 348939, 348940, 348942, 348944, 348943, 348945, 348946, 348947, 348948, 348949.